Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A natural lattice basis problem
with applications


Author: John D. Hobby
Journal: Math. Comp. 67 (1998), 1149-1161
MSC (1991): Primary 11H55; Secondary 52C07, 68U15
MathSciNet review: 1458222
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Integer lattices have numerous important applications, but some of them may have been overlooked because of the common assumption that a lattice basis is part of the problem instance. This paper gives an application that requires finding a basis for a lattice defined in terms of linear constraints. We show how to find such a basis efficiently.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11H55, 52C07, 68U15

Retrieve articles in all journals with MSC (1991): 11H55, 52C07, 68U15


Additional Information

John D. Hobby
Affiliation: Bell Laboratories, Lucent Technologies, 700 Mountain Ave., Murray Hill, New Jersey 07974
Email: hobby@bell-labs.com

DOI: http://dx.doi.org/10.1090/S0025-5718-98-00936-3
PII: S 0025-5718(98)00936-3
Keywords: Integer lattices; lattice basis; grid-fitting; outline fonts
Received by editor(s): January 13, 1995
Received by editor(s) in revised form: May 1, 1996, and January 10, 1997
Article copyright: © Copyright 1998 Lucent Technologies Inc.